Posted by: Scott | 2009-09-28

Biaxin and Alcohol


I' m currently on Biaxin for a bad inner ear infection. I was wondering if it would be OK to mix alcohol with this particular antibiotic. Despite the common belief that all antibiotics mix poorly with alcohol, I' ve heard that some antibiotics have no side-effects when mixed with alcohol. Is that true? Thanks!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Scott

Yes, the adverse effects that you see when combining antibiotics with alcohol during treatment are indeed more severe with some antibiotics than with others.

With clarithromycin (Biaxin) you wont see side-effects as severe as that found when drinking while on metronidazole. The odd drink should be okay, but heavy drinking is not advised

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.